How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28219
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Sinus infection,taking Amox-CLAV 875 mg , I do not have much

This answer was rated:

Sinus infection,taking Amox-CLAV 875 mg , I do not have much of an appetite , but still drank wine . I have been cutting back, so was surprised when I felt sick, I was sick of feeling gross so helped it along a bit and was frightened by blood in my vomit.I also took ibuprofen before seeing my doctor earlier trying to lower my blood pressure before my appointment, I think I may have irreated my stomach.I don't want to go to the hospital,& want to wait till my kids go off to school b4 tending 2 my self. I got sick over an hour ago, & only have some serious acid intergestion .... No more bloody throw up I really want to wait till morning

mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

mysticdoc :

Hello,

mysticdoc :

Thanks for your question.

mysticdoc :

Both ibuprofen and amoxyclav can irritate your stomach.

mysticdoc :

Vomiting itself can cause blood due to the force of vomiting along with the irritation.

mysticdoc :

If there is no more blood in the vomitus, then this may wait till the morning.

mysticdoc :

You can take Gaviscon or Maalox liquid to soothe the esophagus and stomach.

mysticdoc :

Omeprazole 2 0 mg also can be taken.

mysticdoc :

Follow a bland diet preferably clear liquids.

mysticdoc :

Avoid ibuprofen.

mysticdoc :

Best wishes,

Dr Basu and 4 other Health Specialists are ready to help you
Hello,
mysticdoc : Thanks for your question.
mysticdoc : Both ibuprofen and amoxyclav can irritate your stomach.
mysticdoc : Vomiting itself can cause blood due to the force of vomiting along with the irritation.
mysticdoc : If there is no more blood in the vomitus, then this may wait till the morning.
mysticdoc : You can take Gaviscon or Maalox liquid to soothe the esophagus and stomach.
mysticdoc : Omeprazole 2 0 mg also can be taken.
mysticdoc : Follow a bland diet preferably clear liquids.
mysticdoc : Avoid ibuprofen.
mysticdoc : Best wishes
Dr Basu and 4 other Health Specialists are ready to help you
Customer: replied 4 years ago.
I only have had 1 dose of the AMOXICILLIN-CLAV 875 MG's , should I just tough this out avoid wine/alcohol and ibuprofen , or should I alert my PCP that this is messing with my gut ? I really want to avoid going to the doctors , and hope that If I am careful I can finish the medicine to clear up my sinus problem with out another trip to the office, I guess what I am asking is ,is this antibiotic problematic for sensitive tummies , and will just curbing alcohol & ibuprofen make it so I can stay the course of the treatment, or should I be requesting some other antibiotic that will not freak out my stomach
Stopping alcohol and ibuprofen will definitely help.
Omeprazole can be continued 20 mg daily for 2 weeks for the healing of stomach.
Most of the antibiotics affect your stomach, but amoxicillin causes more problem.
Most of the sinus infections are viral --antibiotic does not help.
Hence, you can discuss with your doctor these options and then decide if the antibiotic is still necessary.

Best wishes,

Dr Basu and 4 other Health Specialists are ready to help you